Aa
Aa
A
A
A
Close
Avatar universal

continuous need for lowering of thyroid medication

Is it usual that the need for thyroid hormones is decreasing during years?  In early 2010, my Armour dose was 3 pills per day, and I felt good. Then I was on 2.5 pills of Thyroid for 1.5 years. In 2013, I was using 2.25 pills. Now I have taken 2 pills for three days. I feel often very hot, and my face is red. I have to urinate often. I have tinnitus and sometimes hear my heart beat in my left ear. The heart is beating too fast. I have slight ache or stabbing pain in my left temporal area. My head is almost trembling.

My thyroid gland has shrunken to very small. TSH has varied between 0.011 and 0.037 during 2010-2013. I have had no thyroid antibodies but have had a few cysts. I may have parathyroid hyperplasia. Are those above mentioned symptoms possibly caused by hypermedication? Or are they caused by my hypercalcemia?
2 Responses
Sort by: Helpful Oldest Newest
231441 tn?1333892766
Do you have Ft3 and Ft4 results?

If you are concerned about hyperaparthyroid, have they tested calciums levles and iPTH?
Helpful - 0
Avatar universal
http://www.medhelp.org/posts/Thyroid-Disorders/Hyperparathyroidism/show/1565452#post_9091551
At the end of April, Ionized Ca was 1.37 with PTH 64 (upper limit 65). My maximal PTH has been 92 in January 2012 with ionized Ca 1.35, sometimes the values have been within ranges.

On Thyroid 2.5G:
FT4 has varied between 13.3 and 18.4 (range 12-22),
FT3 between 5.1 and 6.4 (range 2.8-7.1).

On Thyroid 2.25G:
FT3 (April 30) 6.7 (3.1-6.8), ie. at the upper limit!

Now I am on 2.0G.

The normal ranges vary betveen laboratories. Could this cause much error on the results?
I have no labs from the time (in 2010) when Armour dose was 3G.

On next week I shall see a nephrologist. I'd like to ask some kidney tests because of partial diabetes insipidus. Doctors do not believe that I have DI. I had a water deprivation test in 2009.  During the test my ADH decreased, although it should increase. Doctors say that I must not drink so much water. My opinion is that I am often dehydrated. I think that the increasing of vitamin D at the end of 2012 increased the effect of Thyroid. Could sunshine in this spring also increase Thyroid's effect.
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.